Hail, Barry
- When
- October 29, 8:10 PM CST
- Where
- Barry County, Cassville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.683, -93.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 29, 4:05 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 505 PM CDT FRI OCT 29 2004 ...MESO-SCALE DISCUSSION... ...SEVERE THUNDERSTORMS INCLUDING SUPERCELLS AND TORNADOES ARE POSSIBLE ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THROUGH THE EVENING... .DISCUSSION... CONVECTION HAS DEVELOPED ALONG AND EAST OF THE DRYLINE...EXTENDING FROM IOLA TO COFFEYVILLE...JUST ONE TIER OF COUNTIES WEST OF THE FORECAST AREA. SPC HOURLY MESOANALYSES SHOWS THE STORMS DEVELOPING IN AREA OF MAXIMIZED MOISTURE CONVERGENCE AS EXPECTED. OVERALL ENVIRONMENT STILL HAS RELATIVELY LOW TO MODERATE INSTABILITY AND HIGH SHEAR...WITH CAPES AROUND 1500 J/KG AND LIS AROUND -4 TO -5 AND HELICITY OF 150 TO 200 M2/S2. TORNADO WATCH 871 UNTIL 10 PM HAS JUST BEEN COORDINATED AND WILL BE OUT SHORTLY. AREAS INCLUDED WILL BE KS COUNTIES AND COUNTIES ALONG AND WEST OF MCDONALD...BARRY...LAWRENCE...GREENE...DALLAS...LACLEDE...CAMDEN... MILLER BORDERS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH 871 ALONG AND WEST OF MCDONALD...BARRY...LAWRENCE...GREENE...DALLAS...LACLEDE...CAMDEN... MILLER COUNTIES UNTIL 10 PM. KS...TORNADO WATCH 871 FOR BOURBON CHEROKEE AND CRAWFORD COUNTIES UNTIL 10 PM. TERRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 455 PM CDT FRI OCT 29 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 455 PM CDT FRI OCT 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 65 MPH...AND POSSIBLY TORNADOES. AREAS AFFECTED AND TIMING: STRONG TO SEVERE STORMS ARE POSSIBLE ALONG AND WEST OF A LINE FROM OSCEOLA TO NEOSHO THROUGH 8 PM. THE STORMS WILL PUSH EAST AND LIKELY REACH AREAS FROM VERSAILLES TO SPRINGFIELD BY 9 PM...AND THE REMAINDER OF SOUTH CENTRAL MISSOURI OVERNIGHT. DISCUSSION: A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE NORTHERN PLAINS THIS AFTERNOON WHILE AN ASSOCIATED DRY LINE WILL SURGE EAST INTO EASTERN KANSAS AND FAR WESTERN MISSOURI LATE TODAY. THIS FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE THE RAPID DEVELOPMENT OF STRONG TO SEVERE STORMS THIS AFTERNOON. A FEW STORMS MAY BECOME SUPERCELLS DURING THE INITIAL STAGES OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EARLY EVENING. SUFFICIENT WIND SHEAR WILL EXIST FOR THE POTENTIAL OF LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL EXIST ALONG AND WEST OF A LINE FROM VERSAILLES TO SPRINGFIELD TO BRANSON...OR WEST OF HIGHWAY 65. EMERGENCY MANAGERS...SPOTTERS...AND LAW ENFORCEMENT OFFICIALS LOCATED ACROSS EASTERN KANSAS AND WESTERN MISSOURI SHOULD MONITOR LATER STATEMENTS REGARDING THE POTENTIAL OF SEVERE WEATHER THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH 10 PM ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. FOSTER/AL
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 514 PM CDT FRI OCT 29 2004 KSZ073-097-101-MOZ055>057-066>069-077>081-088>090-093-094-101-102- 300300- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CRAWFORD-DADE- DALLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-MCDONALD-MILLER-MORGAN- NEWTON-POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT SCOTT... JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA... OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON. 514 PM CDT FRI OCT 29 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 871...IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MCDONALD...MILLER...MORGAN... NEWTON...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA... OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. TERRY
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 810 PM CDT FRI OCT 29 2004 KSZ073-097-101-MOZ066-077-088-093-300210- BARTON-BOURBON-CHEROKEE-CRAWFORD-JASPER-NEWTON-VERNON- INCLUDING THE CITIES OF...FORT SCOTT...JOPLIN...NEOSHO... NEVADA AND PITTSBURG. 810 PM CDT FRI OCT 29 2004 TORNADO WATCH NUMBER 871 IS CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...JASPER...NEWTON AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. MOZ055>057-067>069-078>081-089-090-094-101-102-300300- BARRY-BENTON-CAMDEN-CEDAR-DADE-DALLAS-GREENE-HICKORY-LACLEDE- LAWRENCE-MCDONALD-MILLER-MORGAN-POLK-ST. CLAIR- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...LEBANON...MONETT... MOUNT VERNON...OSAGE BEACH...SPRINGFIELD AND STOCKTON. 810 PM CDT FRI OCT 29 2004 TORNADO WATCH NUMBER 871 REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE...HICKORY... LACLEDE...LAWRENCE...MCDONALD...MILLER...MORGAN...POLK AND ST. CLAIR. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON... LEBANON...MONETT...MOUNT VERNON...OSAGE BEACH...SPRINGFIELD AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. GAEDE
The Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5425127.